Alert archive / Oregon / High Surf Advisories in 2012

High Surf Advisory 14, NWS Medford, OR

December 20, 2012Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high surf advisory at Dec 20, 2012, 3:57 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 20, 2012, 6:00 AM PST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2012, 3:57 AM PST (11:57 UTC)
In effect from
Dec 20, 2012, 6:00 AM PST
Expired
Dec 21, 2012, 4:00 PM PST
In force
34 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 12.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
458 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WHUS46 KMFR 201157
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
357 AM PST THU DEC 20 2012

...A LARGE NORTHWEST SWELL WILL IMPACT SOUTHERN OREGON BEACHES
TODAY INTO FRIDAY...

.WIND DRIVEN WAVES AFFECTING MAINLY SOUTH FACING BEACHES WILL
DIMINISH THIS MORNING BUT WILL BE REPLACED BY A LONG PERIOD
NORTHWEST SWELL. THIS SWELL WILL GENERATE LARGE BREAKERS AT
SOUTHERN OREGON BEACHES THROUGH TOMORROW.

ORZ021-022-210000-
/O.NEW.KMFR.SU.Y.0014.121220T1400Z-121222T0000Z/
/O.EXT.KMFR.SU.W.0009.000000T0000Z-121220T1400Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
357 AM PST THU DEC 20 2012

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...
...HIGH SURF ADVISORY IN EFFECT FROM 6 AM PST EARLY THIS MORNING UNTIL
4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST FRIDAY. 

* WAVES AND SURF...LONG PERIOD NORTHWEST SWELL WILL INCREASE
  THROUGH THE MORNING...AND CONTINUE INTO FRIDAY. THE SWELL WILL
  GENERATE 20 TO 24 FOOT BREAKERS.

* TIMING...WAVES INCREASE THIS MORNING...PEAK FRIDAY
  MORNING...THEN DIMINISH FRIDAY AFTERNOON.

* IMPACTS...USE EXTRA CAUTION AT THE BEACHES...WATCH FOR SNEAKER
  WAVES...AND STAY OFF JETTIES. CONDITIONS WILL BE ESPECIALLY
  DANGEROUS DURING HIGH TIDE...WHICH OCCURS BETWEEN 7 AND 8 AM PST
  TODAY AND TOMORROW...AS WELL AS 7 PM PST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

SK
5 follow-up statements
534 
WHUS46 KMFR 201401
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
601 AM PST THU DEC 20 2012


ORZ021-022-210215-
/O.EXP.KMFR.SU.W.0009.000000T0000Z-121220T1400Z/
/O.CON.KMFR.SU.Y.0014.000000T0000Z-121222T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
601 AM PST THU DEC 20 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WAVES AND SURF...LONG PERIOD NORTHWEST SWELL WILL INCREASE 
  THROUGH THE MORNING...AND CONTINUE INTO FRIDAY. THE SWELL WILL 
  GENERATE 20 TO 24 FOOT BREAKERS. 

* TIMING...WAVES INCREASE THIS MORNING...PEAK FRIDAY MORNING... 
  THEN DIMINISH FRIDAY AFTERNOON. 

* IMPACTS...USE EXTRA CAUTION AT THE BEACHES...WATCH FOR SNEAKER 
  WAVES...AND STAY OFF JETTIES. CONDITIONS WILL BE ESPECIALLY 
  DANGEROUS DURING HIGH TIDE...WHICH OCCURS BETWEEN 7 AND 8 AM 
  PST TODAY AND TOMORROW...AS WELL AS 7 PM PST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

SK
789 
WHUS46 KMFR 210208
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
608 PM PST THU DEC 20 2012

ORZ021-022-211500-
/O.CON.KMFR.SU.Y.0014.000000T0000Z-121222T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
608 PM PST THU DEC 20 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WAVES AND SURF...LONG PERIOD WEST NORTHWEST SWELL WILL CONTINUE
  INTO FRIDAY. THE SWELL WILL GENERATE 20 TO 24 FOOT BREAKERS.

* TIMING...WAVES PEAK FRIDAY MORNING...THEN DIMINISH FRIDAY
  AFTERNOON.

* IMPACTS...USE EXTRA CAUTION AT THE BEACHES...WATCH FOR SNEAKER
  WAVES...AND STAY OFF JETTIES. CONDITIONS WILL BE ESPECIALLY
  DANGEROUS DURING HIGH TIDE...WHICH OCCURS AROUND 7 PM PST THIS
  EVENING AND AGAIN BETWEEN 7 AND 8 AM PST FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

SPILDE
971 
WHUS46 KMFR 211501
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
701 AM PST FRI DEC 21 2012

ORZ021-022-212315-
/O.CON.KMFR.SU.Y.0014.000000T0000Z-121222T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
701 AM PST FRI DEC 21 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WAVES AND SURF...LONG PERIOD WEST NORTHWEST SWELL WILL CONTINUE
  TODAY. THE SWELL WILL GENERATE 20 TO 25 FOOT BREAKERS.

* TIMING...WAVES WILL PEAK THIS MORNING...THEN GRADUALLY DIMINISH
  DURING THE AFTERNOON.

* IMPACTS...USE EXTRA CAUTION AT THE BEACHES...WATCH FOR SNEAKER
  WAVES...AND STAY OFF JETTIES. CONDITIONS WILL BE ESPECIALLY
  DANGEROUS DURING HIGH TIDE...WHICH OCCURS BETWEEN 7 AND 8 AM
  PST TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


CC
537 
WHUS46 KMFR 212315
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
315 PM PST FRI DEC 21 2012

ORZ021-022-220015-
/O.CON.KMFR.SU.Y.0014.000000T0000Z-121222T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
315 PM PST FRI DEC 21 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WAVES AND SURF...LONG PERIOD WEST NORTHWEST SWELL WILL 
  CONTINUE TODAY. THE SWELL WILL GENERATE 20 TO 25 FOOT 
  BREAKERS. 

* TIMING...WAVES WILL CONTINUE TO DIMINISH DURING THE AFTERNOON.

* IMPACTS...USE EXTRA CAUTION AT THE BEACHES...WATCH FOR SNEAKER 
  WAVES...AND STAY OFF JETTIES. CONDITIONS WILL BE ESPECIALLY 
  DANGEROUS DURING HIGH TIDE...WHICH OCCURS BETWEEN 7 AND 8 AM 
  PST TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
216 
WHUS46 KMFR 212354
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
354 PM PST FRI DEC 21 2012



ORZ021-022-220100-
/O.EXP.KMFR.SU.Y.0014.000000T0000Z-121222T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
354 PM PST FRI DEC 21 2012

...HIGH SURF ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

SURF HAS DIMINISHED BELOW ADVISORY CRITERIA ACROSS THE AREA.

$$

SK

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high surf advisory went out at Dec 19, 8:49 PM PST, 7 hours 8 minutes earlier.

Area forecast discussion, Dec 19, 8:49 PM PST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
849 PM PST WED DEC 19 2012

.UPDATE... CURRENT FORECAST AND HEADLINES APPEAR TO BE ON
TRACK...SO HAVE MADE FEW CHANGES TO THE FORECAST. SATELLITE
IMAGERY AND BUOY OBSERVATIONS SUGGEST A WAVE FORMING ALONG THE
OFFSHORE FRONTAL BOUNDARY THAT SHOULD THEN PUSH INLAND ALONG WITH
THE FRONT OVER THE NEXT 12 HOURS. HAVE MADE A FEW ADJUSTMENTS TO
ACCOUNT FOR THIS.

MAJOR QUESTION OF THE NIGHT CONTINUES TO BE THE
CHANCES FOR SNOW WITHIN THE ROGUE VALLEY...WHICH WILL DEPEND
GREATLY ON THE TIMING AND STRENGTH OF THE DOWNSLOPE WINDS THE AREA
IS CURRENTLY EXPERIENCING. TAKING INTO ACCOUNT THE CURRENT 24
DEGREE DEWPOINT DEPRESSION AT MFR AND THE LATEST MODEL
SOUNDINGS...CURRENT THINKING IS THAT THE WINDS WILL DECOUPLE
AROUND 12Z OR SLIGHTLY AFTER...ALLOWING PRECIP TO BEGIN ENTERING THE
AREA. WETBULB EFFECT WOULD THEN ALLOW TEMPERATURES AND SNOW LEVELS
TO DROP ENOUGH TO ALLOW RAIN AND OR SNOW TO BEGIN. A TRANSITION TO
ALL SNOW WOULD THEN BEGIN AROUND 15Z...WITH LIGHT ACCUMULATIONS
POSSIBLE. THIS WOULD BE A RARE CHAIN OF EVENTS...BUT MODELS AND
BUFR SOUNDINGS CONTINUE TO PUSH FOR JUST SUCH A SCENARIO. WILL
LET THE NIGHT SHIFT MONITOR THE SITUATION AND ADJUST THE FORECAST
AS NEEDED IN TIME FOR THE MORNING FORECAST PACKAGE.

&&

.AVIATION...A POTENT COLD FRONT WILL MOVE ONSHORE TONIGHT. THE MAIN
IMPACT WILL BE THE STRONG SOUTH TO SOUTHEAST WINDS ALOFT IN ADVANCE
OF THE FRONT. WIND GUSTS TO 35 KT ARE POSSIBLE AT KOTH, KMFR AND
KLMT. STRONGER GUSTS WILL BE FELT ALONG THE SOUTH COAST. THERE IS
STILL THE POTENTIAL FOR LOW LEVEL WIND SHEAR THROUGH EARLY
TONIGHT...ESPECIALLY AT KRBG, WHERE THE WINDS ALOFT ARE LESS
LIKELY TO SURFACE. SHOULD STILL BE PLENTY OF TURBULENCE THOUGH
REGIONWIDE. MODERATE TO LOCALLY HEAVY RAINFALL ALONG THE COAST WILL
SPREAD INLAND OVERNIGHT. MODELS SHOWING STRONG DOWNSLOPE FLOW AT
KMFR UNTIL EARLY MORNING. THIS SHOULD KEEP MOST OF THE PRECIPITATION
AT BAY UNTIL ABOUT 12Z. IT IS INTERESTING TO NOTE THAT THE MODELS
ALSO RAPIDLY PLUNGE FREEZING LEVELS BY THURSDAY MORNING TO ABOUT
1500 FEET. IT WOULD BE A HIGHLY UNUSUAL EVENT AT KMFR TO HAVE STRONG
DOWNSLOPE FLOW FOLLOWED BY SNOW. BUT BUFR SOUNDINGS ATTEMPTING TO
DRIVE SNOW LEVELS DOWN TO VALLEY FLOORS WHEN HEAVIER PRECIPITATION
ARRIVES. HAVE OPTED FOR A RAIN/SNOW MIX FOR AWHILE IN THE TAF TO
ACCOUNT FOR THIS POTENTIAL, BUT MOST SNOW ACCUMULATIONS SHOULD BE
NEAR AND ABOVE 2000 FEET ON THURSDAY. CIGS HAVE BEEN MOSTLY VFR THIS
EVENING, BUT THESE SHOULD DETERIORATE TO MVFR OVERNIGHT INTO
THURSDAY MORNING AS THE FRONT MOVES EAST. EXPECT WIDESPREAD MOUNTAIN
OBSCURATION AS WELL.

&&

.PREV DISCUSSION... /ISSUED 300 PM PST WED DEC 19 2012/

DISCUSSION...19/12Z NAM/GFS IN.

A WEAK RIDGE HAS BROKEN TO THE EAST OF THE AREA...AND THE STORM
DOOR HAS SWUNG OPEN ONCE AGAIN. WINDS ARE GUSTING OVER 70 MPH AT
CAPE BLANCO...AND UP TO 58 MPH AT OTHER COASTAL LOCATIONS.
PRECIPITATION IS BECOMING MORE WIDESPREAD FROM THE CASCADES
WEST...BUT AMOUNTS ARE STILL LIGHT. MUCH HEAVIER PRECIPITATION
WILL DEVELOP TONIGHT INTO THURSDAY.

AN OFFSHORE LONGWAVE TROUGH WILL DIG ALONG 140W THROUGH FRIDAY
MORNING...AND THEN PROGRESS EAST AND WEAKEN FRIDAY THROUGH THE
WEEKEND. DURING THIS INTERVAL IT WILL EJECT SEVERAL STRONG SHORT
WAVES TOWARD THE PACIFIC NORTHWEST. THE STRONGEST WAVES WILL MOVE
ONSHORE THURSDAY AFTERNOON AND EVENING...AROUND MIDDAY
FRIDAY...FRIDAY NIGHT...AND SATURDAY NIGHT. AS CAN BE INFERRED
FROM THIS TIMETABLE...A BUNCH OF WET AND WINDY SYSTEMS WILL MOVE
ONSHORE DURING THIS INTERVAL...AND IT MAY BE DIFFICULT IN SOME
AREAS...ESPECIALLY NORTHERN CALIFORNIA...TO TELL WHEN ONE STORM
ENDS AND THE NEXT BEGINS.

THE FIRST OF THE STORMS IS NOW DEVELOPING AS A WARM FRONT MOVES
THROUGH THE AREA. WINDS ARE INCREASING BEHIND THE FRONT AND
WILL CONTINUE UNTIL THE TRAILING COLD FRONT MOVES ONSHORE THURSDAY
MORNING. HIGH WIND WARNINGS HAVE BEEN ADJUSTED TO REFLECT THE
SLOWER TIMING. THIS WILL BE THE WETTEST AND WINDIEST OF THE
COMING SPATE OF SYSTEMS. MORE STORMS WILL FOLLOW WITH THE FOCUS OF
PRECIPITATION OVER A CRESCENT EXTENDING FROM THE KALMIOPSIS
WILDERNESS SOUTH THROUGH WESTERN SISKIYOU COUNTY...THEN EAST TO
THE MOUNT SHASTA AREA. THE MOUNT SHASTA AREA STILL LOOK LIKE IT
WILL BE THE HARDEST HIT WITH SNOWFALL MEASURED IN FEET TONIGHT
THROUGH SATURDAY MORNING.

THE REMNANTS OF THE TROUGH WILL MOVE ONSHORE OVER VANCOUVER
ISLAND SUNDAY NIGHT. ONE MORE SHORT WAVE SLIDING DOWN THE BACKSIDE
OF THE TROUGH WILL MOVE ONSHORE MONDAY...THEN A LONG WAVE RIDGE
WILL SET UP OFFSHORE...BRINGING A BREAK IN THE STORM ACTION FOR A
DAY OR SO. THAT RIDGE WILL BREAK TO THE EAST TUESDAY EVENING AND
THE NEXT STORM WILL COME IN HOT ON ITS HEELS TUESDAY NIGHT INTO
WEDNESDAY.

LONG TERM...SATURDAY MORNING, DECEMBER 22ND THROUGH WEDNESDAY
NIGHT, DECEMBER 26TH.

IN SUMMARY...SNOW LEVELS WILL BE LOW ACROSS THE AREA THROUGH ABOUT
CHRISTMAS DAY AND THEN WILL BEGIN TO RISE. THE STORM TRACK WILL
REMAIN ACTIVE ACROSS THE AREA THROUGH MUCH OF THIS TIME PERIOD.
THERE MAY BE A BREAK IN STORM ACTIVITY ON OR ABOUT CHRISTMAS DAY,
WITH SOMEWHAT WARMER STORM SYSTEMS LIKELY ARRIVING THEREAFTER
THROUGH ABOUT THE NEW YEAR. THOSE PLANNING TO TRAVEL ON OR BEFORE
CHRISTMAS DAY, ESPECIALLY ACROSS THE MOUNTAIN PASSES AND EAST SIDE,
SHOULD BE PREPARED FOR WINTER WEATHER DRIVING CONDITIONS. MORE
SPECIFICS FOLLOW BELOW.

ON SATURDAY MORNING MODERATE TO HEAVY PRECIPITATION, IN THE FORM OF
SNOW ABOVE 2000 TO 3000 FOOT ELEVATIONS, WILL BE OCCURRING IN SOUTH
AND SOUTHWEST FLOW FAVORED AREAS. TRAVELERS ARE LIKELY TO EXPERIENCE
TRAVEL PROBLEMS DUE TO THIS SNOW IN THE MOUNT SHASTA AREA AND EAST
SIDE, SISKIYOU SUMMIT ON INTERSTATE FIVE, AND POSSIBLY IN THE SEXTON
SUMMIT AREA BETWEEN GRANTS PASS AND ROSEBURG. THE BRIGHT SIDE IS
THAT THERE SHOULD BE A RELATIVE LULL IN THE PRECIPITATION AS IT
LIGHTENS UP SATURDAY AFTERNOON.

SUNDAY THROUGH MONDAY THE OPERATIONAL GFS AND EUROPEAN MODELS HAVE
COME INTO BETTER AGREEMENT ON TRACKING A LOW PRESSURE SYSTEM
FARTHER NORTH THAN THEY DID PREVIOUSLY, YIELDING MORE SNOWFALL
IMPACTS FOR ELEVATIONS ABOVE 2000 TO 3000 FEET. THIS WILL AFFECT THE
SAME AREAS AS MENTIONED FOR SATURDAY.

TUESDAY THROUGH WEDNESDAY MODELS INDICATE A BIT OF A BREAK IN THE
STORM ACTION. IT APPEARS SNOW LEVELS WILL RISE DURING THIS TIME
PERIOD MORE INTO THE 3500 TO 5000 FOOT RANGE. THIS SHOULD EASE
TRAVEL DIFFICULTIES ACROSS THE AREA. BTL

AVIATION...A STRONG FRONTAL SYSTEM FEATURING HIGH WINDS WILL
CONTINUE TO IMPACT THE AREA TONIGHT THROUGH THURSDAY. THE PRIMARY
IMPACT AT THE TAF SITES THROUGH THIS EVENING WILL BE INCREASING
SOUTH AND SOUTHEAST WINDS AS A WARM FRONT PASSES THROUGH AND A COLD
FRONT APPROACHES, YIELDING THE POTENTIAL FOR LOW LEVEL WIND SHEAR.
RAINFALL WILL CONTINUE TO INCREASE THROUGH THIS EVENING AT THE
COAST, EVENTUALLY PROGRESSING INLAND TONIGHT THROUGH THURSDAY. THERE
SHOULD BE CONSIDERABLE MOUNTAIN WAVE TURBULENCE ON THE WEST SIDE
THIS AFTERNOON, TRANSLATING TO THE EAST SIDE BY EVENING. EXPECT
VALLEY VFR CONDITIONS TO BECOME MVFR AND THEN IFR ALONG AND NEAR THE
FRONT AS IT MOVES INLAND LATE THIS AFTERNOON THROUGH THURSDAY. IN
THE MOUNTAINS A COMBINATION OF HIGH WINDS, AMPLE MOISTURE, AND LOW
SNOW LEVELS WILL CAUSE PARTIAL MOUNTAIN OBSCURATIONS AHEAD OF THE
FRONT TO BECOME TOTAL AS THE FRONT MOVES INLAND TONIGHT THROUGH
THURSDAY. ADDITIONALLY...FREEZING LEVELS WILL DROP SHARPLY TONIGHT
THROUGH THURSDAY. SNOW LEVELS BEGINNING 2500 TO 3500 FEET WILL FALL
TO BETWEEN 2500 AND 1500 FEET ON THURSDAY MORNING. IT IS POSSIBLE
THAT SNOW LEVELS COULD FALL FURTHER AT TIMES...TO NEAR 1000 FEET,
BUT MOST ACCUMULATIONS SHOULD BE NEAR AND ABOVE 2000 FOOT ELEVATIONS
ON THURSDAY. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 2 PM PST THURSDAY FOR ORZ030-031.
     WINTER WEATHER ADVISORY FROM 4 AM THURSDAY TO 4 AM PST FRIDAY
     FOR ORZ030-031.
     WINTER WEATHER ADVISORY FROM 4 AM THURSDAY TO 4 AM PST FRIDAY
     FOR ORZ027-028.
     HIGH WIND WARNING UNTIL 4 AM PST THURSDAY FOR ORZ021-022.
     WINTER WEATHER ADVISORY FROM 4 AM THURSDAY TO 4 AM PST FRIDAY
     BELOW 2000 FEET FOR FOR ORZ024.
     WINTER STORM WARNING UNTIL 3 PM PST FRIDAY ABOVE 2000 FEET FOR
     FOR ORZ024.
     HIGH SURF WARNING UNTIL 4 AM PST THURSDAY FOR ORZ021-022.
     WINTER WEATHER ADVISORY FROM 4 AM THURSDAY TO 4 AM PST FRIDAY
     ABOVE 1500 FEET FOR FOR ORZ023.
     HIGH WIND WARNING UNTIL 1 PM PST THURSDAY FOR ORZ026.
     WINTER WEATHER ADVISORY FROM 4 AM THURSDAY TO 4 AM PST FRIDAY
     FOR ORZ025-026.

CA...WINTER STORM WARNING UNTIL 3 PM PST FRIDAY ABOVE 2000 FEET FOR
     FOR CAZ080.
     HIGH WIND WARNING UNTIL 1 PM PST THURSDAY FOR CAZ081.
     WINTER WEATHER ADVISORY FROM 4 AM THURSDAY TO 4 AM PST FRIDAY
     FOR CAZ081.
     WINTER STORM WARNING UNTIL 10 AM PST SATURDAY FOR CAZ082-083.

PACIFIC COASTAL WATERS...STORM WARNING UNTIL 4 AM PST THURSDAY FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 4 PM PST FRIDAY FOR
     PZZ350-356-370-376.

BPN/MAS/JRS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 9:50 PM PSTRiver Flood WatchMFRCoos, Curry, Douglas59 hr
Dec 19, 9:50 PM PSTRiver Flood WatchMFRCoos, Curry, Douglas36 hr
Dec 19, 9:50 PM PSTRiver Flood WatchMFRCoos, Curry, Douglas36 hr
Dec 20, 8:58 AM PSTAreal Flood AdvisoryMFRCoos, Curry, Douglas7 hr
Dec 20, 9:25 AM PSTSmall Craft Advisory for WindsMFR29 hr
Dec 20, 2:42 PM PSTGale WatchMFR12 hr
Dec 20, 2:42 PM PSTHazardous Seas WatchMFR12 hr

Nearby

High Surf Advisories in Oregon, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.